MAUDE Adverse Event Report: Synthes GmbH T-HANDLE/CANNULATED WITH QUICK COUPLING; Bone Tap

Synthes GmbH T-HANDLE/CANNULATED WITH QUICK COUPLING; Bone Tap
Catalog Number 03.010.496
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sterilising department processing consignment advanced nail set - and found t handle had a slit / split in blue silicone handle.Not suitable for re-sterilising.There were no patient consequences.Upon manufacturers investigation it was noted that the instrument was chipped.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative: h3, h6: part number: 03.010.496 lot number: 84808p5 product code: n/a date of manufacture: 31-oct-2025 manufacturing location: tuttlingen part expiration date: n/a nonconformance noted: n/a dhr record review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.The photo investigation revealed that t-handle cann w/quick-coupl hex12 had crack.Visual inspection of the returned sample revealed that the blue handle of the t-handle cann w/quick-coupl hex12 was cracked.In addition, the edges of the metal cap were scratched and chipped; no fragments were received for evaluation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the t-handle cann w/quick-coupl hex12 was not performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the t-handle cann w/quick-coupl hex12 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
T-HANDLE/CANNULATED WITH QUICK COUPLING
Common Device Name
Bone Tap
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50817347
Report Number8030965-2026-09539
Device Sequence Number21370395
Product Code HWX
UDI-Device Identifier10886982069139
UDI-Public(01)10886982069139(10)84808P5
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.496
Device Lot Number84808P5
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown